Mississippi, 2006

Hail and Damaging Wind in Mississippi, August 4, 2006

August 4, 2006 · NWS LIX · 3 events in 2 counties and zones

A few severe thunderstorm developed during the afternoon over extreme south Mississippi.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$500
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LIX wrote it up.

A few severe thunderstorm developed during the afternoon over extreme south Mississippi.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Aug 4, 2:15 AM CST, 11 hours 49 minutes earlier.

Area forecast discussion, Aug 4, 2:15 AM CST, 11 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
315 AM CDT FRI AUG 4 2006

.DISCUSSION...NOT MANY CHANGES MADE THIS MORNING TO THE FORECAST
GRIDS. LOOKS LIKE AT LEAST ONE MORE DAY OF ABOVE NORMAL MAX TEMPS
WITH ONLY ISOLATED TO LOW SCT POPS. UPPER RIDGE REMAINS IN CONTROL
OVER THE CENTRAL GULF COAST REGION AS HIGH PRESSURE AT THE SURFACE
PREVAILS ACROSS THE EASTERN GULF. THE MODELS STILL INDICATE A
GRADUAL WEAKENING OF THE UPPER RIDGE AS A WEAK UPPER LOW OR
DISTURBANCE MOVES WESTWARD ACROSS THE AREA SAT AND SUN. THIS
SHOULD BRING AN INCREASE IN RAIN CHANCES FOR THE UPCOMING WEEKEND
WHILE KEEPING AFTERNOON TEMPS CLOSER TO SEASONAL VALUES. THE RIDGE
PATTERN ALOFT THEN LOOKS TO BECOME REESTABLISHED BY THE START OF
THE NEW WORK WEEK AS SURFACE HIGH PRESSURE BUILDS ACROSS THE LOWER
ATLANTIC BASIN. THIS SHOULD ALLOW MAX TEMPS TO AGAIN CLIMB ABOVE
NORMAL READINGS WITH RAIN CHANCES IN THE LOW SCT CAT AT BEST FOR
MUCH OF NEXT WEEK. AS FAR AS T.S. CHRIS...THE SYSTEM SEEMS TO BE
HAVING A TOUGH TIME MAINTAINING ITS STRUCTURE...BUT STILL REMAINS
A MINIMAL TROPICAL STORM. THE LATEST FORECAST HAS THE SYSTEM
MOVING WESTWARD ACROSS THE CUBAN PENINSULA. IF THE SYSTEM IS ABLE
TO MAINTAIN SOME CONTINUITY ONCE IT EMERGES INTO THE SE GULF...THE
TRACK THEN CARRIES THE SYSTEM TOWARD SOUTH TEXAS NEVER EXCEEDING
TROPICAL STORM INTENSITY. THE ONLY INFLUENCE FOR THE LOCAL AREA
MAY BE SOME INCREASED WIND AND SWELL ACROSS THE COASTAL WATERS
EARLY NEXT WEEK AS THE STORM MOVES WESTWARD.
&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  96  73  93  74 /  20  10  40  30
BTR  96  75  94  76 /  20  10  40  30
MSY  94  78  92  78 /  30  20  50  30
GPT  94  76  92  77 /  30  20  50  30
&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&

09
Hazardous weather outlook, Aug 4, 10:45 AM CST, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1145 AM CDT FRI AUG 4 2006

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-050030-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-
ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-
UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-
WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
1145 AM CDT FRI AUG 4 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON
AND THIS EVENING. WHILE SEVERE THUNDERSTORMS ARE NOT EXPECTED...A FEW
STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL AND OCCASIONAL
CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

SCATTERED THUNDERSTORMS ARE POSSIBLE EACH DAY SATURDAY THROUGH
THURSDAY. AT THIS TIME...SEVERE THUNDERSTORMS ARE NOT EXPECTED
DURING THE PERIOD...BUT A FEW THUNDERSTORMS MAY PRODUCE FREQUENT
LIGHTNING STRIKES...GUSTY WINDS...AND LOCALLY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Aug 4, 1:50 PM CST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
250 PM CDT FRI AUG 4 2006

MSZ082-042030-
JACKSON-
250 PM CDT FRI AUG 4 2006

...STRONG THUNDERSTORM OVER NORTHEAST JACKSON COUNTY...

AT 250 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A STRONG THUNDERSTORM SOUTHEAST OF WADE OR NORTH OF MOSS POINT.
THIS THUNDERSTORM IS MOVING TO THE SOUTHWEST NEAR 15 MPH AND WILL
AFFECT AREAS IN AND AROUND ESCATAWPA AND OCEAN SPRINGS THROUGH 330
PM. AND CAPABLE OF PRODUCING WINDS TO 45 MPH...SMALL HAIL...
FREQUENT LIGHTNING...AND LOCALLY HEAVY RAINFALL. SOME PONDING OF
WATER ON ROADS IS POSSIBLE DUE TO THIS HEAVY RAINFALL.

SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORMS HAVE
DISSIPATED.

8

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Harrison

When
August 4, 2:04 PM CST
Where
Harrison County, 9 mi ENE of Pass Christian
Measured
0.88 in hail
Reported by
BROADCAST MEDIA
Coordinates
30.733, -89.600

Nickel size hail was reported

Hail, Pearl River

When
August 4, 3:33 PM CST
Where
Pearl River County, 5 mi SSW of Mc Neil
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
30.367, -89.117

Thunderstorm Wind, Pearl River

When
August 4, 3:35 PM CST
Where
Pearl River County, 5 mi NNE of Mc Neil
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
LAW ENFORCEMENT
Coordinates
30.600, -89.667

Several trees blown down along Highway 11.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2006Every state in 2006This day in weather historyWarnings in Mississippi, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5531594, 5531595, 5532837.